Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 31, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 4, 2011, 1:27 PM PDT. It took effect at Jun 4, 2011, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2011, 1:27 PM PDT (20:27 UTC)
- In effect from
- Jun 4, 2011, 2:00 PM PDT
- Expired
- Jun 4, 2011, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
328 WWUS75 KLKN 042027 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 127 PM PDT SAT JUN 4 2011 ...STRONG GUSTY WINDS ARE EXPECTED THROUGH THIS EVENING IN NORTHERN NYE COUNTY AHEAD OF A PACIFIC LOW PRESSURE SYSTEM... NVZ013-050300- /O.NEW.KLKN.WI.Y.0031.110604T2100Z-110605T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 127 PM PDT SAT JUN 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH OR SOUTHEAST 25 TO 35 MPH GUSTING TO AROUND 50 MPH. * TIMING: THIS AFTERNOON AND EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: STRONG GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND LOW VISIBILITIES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
931 WWUS75 KLKN 050254 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 754 PM PDT SAT JUN 4 2011 NVZ013-050400- /O.EXP.KLKN.WI.Y.0031.000000T0000Z-110605T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 754 PM PDT SAT JUN 4 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA LEVELS THROUGHOUT MOST OF NORTHERN NYE COUNTY THIS EVENING. EXPECT SOME GUSTY WINDS TO LINGER INTO THE EVENING HOURS...DIMINISHING FURTHER OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:21 AM PDT, 10 hours 6 minutes earlier.
Area forecast discussion, Jun 4, 3:21 AM PDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 321 AM PDT SAT JUN 4 2011 .SYNOPSIS...HIGH PRESSURE WILL BRING DRY WEATHER AND NEAR NORMAL TEMPERATURES THIS WEEKEND. A LOW PRESSURE SYSTEM JUST OFF THE NORTHERN CALIFORNIA COAST WILL CAUSE BREEZY TO WINDY CONDITIONS THROUGH SUNDAY. THIS LOW WILL BRING SHOWERS AND THUNDERSTORMS ON MONDAY AS IT TREKS ACROSS NORTHERN NEVADA. && .SHORT TERM...TODAY THROUGH SUNDAY. UPPER LOW OFF THE NRN/CNTRL CA COAST BRINGING AN ABUNDANCE OF HIGH LEVEL CLOUDINESS TO THE FCST AREA. THIS WILL CONTINUE THROUGH SUNDAY AS THE LOW REMAINS PARKED JUST OFF THE COAST. THIS LOW WILL ALSO BRING BREEZY TO WINDY CONDITIONS TO ERN NV...ESPECIALLY ACROSS EAST CNTRL NV. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS WITH THE EXTENSIVE CLOUD COVER HELPING TO INHIBIT SOLAR INSOLATION AND THUS MIXING DOWN THE STRONGER WINDS ALOFT. MAX TEMPS WILL BE NEAR NORMAL BOTH TODAY AND SUNDAY...GENERALLY IN THE 70S. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. STRONG PACIFIC LOW CENTERED OVER THE SAN FRANCISCO BAY AREA SUNDAY NIGHT WILL MOVE ONSHORE AND SHEAR TO THE NORTHEAST MONDAY. SUFFICIENT DYNAMICS WITH UPPER VORT LOBE TO BRING SHOWERS THUNDERSTORMS AND GUSTY WINDS TO WESTERN PORTIONS OF THE CWA BY LATE MONDAY MORNING...SPREADING EAST ACROSS THE CWA THROUGH THE AFTERNOON. LIGHT SHOWERS LINGERING ACROSS MUCH OF NORTHERN AND PORTIONS OF CENTRAL NV MONDAY NIGHT. POSITIVELY TILTED TROUGH OVER THE CWA TUESDAY BRINGING SHOWERS TO ALL BUT EXTREME SE CORNER OF THE CWA. INSTABILITY OVER MOST OF ELKO COUNTY FOR SOME SLIGHT CHANCE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. A REINFORCING TROUGH DIGS IN FROM THE PACIFIC NORTHWEST WEDNESDAY BRINGING MORE CLOUDS...SHOWERS...AND POSSIBLY THUNDERSTORM ACTIVITY TO MOST OF NORTHERN AND CENTRAL PORTIONS OF THE CWA. QUITE A FEW CLOUDS OVER THE CWA THROUGH THE MAJORITY OF THE LONG TERM PERIOD WILL HELP KEEP OVERNIGHT LOW TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. HOWEVER EXPECT HIGH TEMPERATURES TO BE NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...NORTHEASTERLY SURFACE PRESSURE GRADIENT CONTINUES ACROSS NORTHERN AND CENTRAL NEVADA TODAY. MID LEVEL CLOUDS ALSO LINGERING OVER THE MAJORITY OF THE REGION. NOT EXPECTING ANY SHOWER ACTIVITY UNTIL LATE SUNDAY ACROSS WESTERN NEVADA...AND NOT INTO EASTERN NEVADA UNTIL MONDAY AFTERNOON. VFR CONDITIONS AT ALL TAF SITES THROUGH THE WEEKEND. && .FIRE WEATHER...UPPER LOW JUST OFF THE CA COAST WILL BRING BREEZY TO WINDY CONDITIONS TO ERN NV THROUGH THE WEEKEND. THE LOW WILL THEN EJECT NEWD ACROSS NRN NV MONDAY FOR SHOWERS AND THUNDERSTORMS. BELOW NORMAL TEMPS AND OCCASIONAL SHOWERS WILL BE THE RULE NEXT WEEK AS LOW PRESSURE REMAINS OVER THE AREA. && .HYDROLOGY...THE HUMBOLDT RIVER AT COMUS CRESTED FRIDAY AFTERNOON AT NEARLY 10 FEET AND IS SLOWLY RECEDING...BUT IS FORECASTED TO REMAIN ABOVE FLOOD STAGE INTO THE MIDDLE OF NEXT WEEK. THE HUMBOLDT RIVER AT WINNEMUCCA WAS AT 18.7 FEET AS OF 1 PM FRIDAY AND IS EXPECTED TO CONTINUE TO SLOWLY RISE AND WILL PROBABLY RISE ABOVE FLOOD STAGE IN THE NEXT COUPLE OF DAYS. WARMER TEMPERATURES THIS WEEKEND WILL RESULT IN INCREASED SNOWMELT WITH A CORRESPONDING RISE ON MANY AREA STREAMS...BUT ARE EXPECTED TO REMAIN BELOW FLOOD STAGE...EXCEPT FOR THE HUMBOLDT RIVER AT COMUS AND PROBABLY AT WINNEMUCCA. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.